Ask Cliterati: Why am I Still Itchy?

Three months ago I took the morning after pill, which caused me to get thrush. Now, it keeps coming back. I have used over the counter products three times, have cut out on yeasty foods, worn loose clothes and sometimes no knickers and even washed my vagina with water. I am fed up of this continuous problem occuring. I know it isn’t an STD because I have been tested and it was confirmed as thrush but recently I’ve had a lot of thick smelly discharge. Eating lots of probiotic yogurt calmed it down. However, now I have a stinging sensation in/on my vagina. It’s not very painful, doesn’t burn or sting when I go toilet but when I move about I feel it and sometimes I have mild lower backache or a funny numbing pain in my lower stomach. The pains are mild but I am mainly worried about the sting in my vagina. Can you help find out what might be wrong. Thanks.
Bella

Bella you poor thing, thrush is horrid at the best of times so after three months, it’s no wonder you’re fed up. It sounds like you’ve been doing all the right things. However, you don’t mention whether you’re having sex or not. Although thrush is not just sexually transmitted, there can be an unpleasant ping-pong game if you or your partner has it and you’re having unprotected sex; it goes, you have sex, it comes back. I’d recommend that, if you have a partner, they get tested and whether you have a partner or not, that you use condoms all the time when you have sex to be on the safe side. And if you use any sex toys, make sure you clean them well between use. It may sound paranoid but sex toys can harbour germs and there was even one case of sharing sex toys leading to a case of AIDS so make sure you keep your toys as protected as yourself!

Thrush is more common if you have diabetes so bear this in mind, and antibiotics can also trigger attacks.You may find the books Overcoming Candida, the ultimate cookery guide or The Natural Way: Candida may help. And it may also be worth checking whether you’ve got an allergic reaction to condoms or other sex products as these could be exacerbating the problem.

Most importantly, I’d suggest you get back to the doctors and explain the problem to them. The fact you’re getting pains in your stomach and back are definitely worth mentioning as they can indicate one of the most common STIs, chlamydia, and can also be a sign of a kidney infection. There may be nothing wrong with you so don’t panic, but it’s better to be safe than sorry.

Posted in Advice, Cliterati Magazine and tagged as , , ,
Comments are closed.